Hexagonal patterns in a model for rotating convection

Madruga Sánchez, Santiago y Pérez-García, Carlos (2004). Hexagonal patterns in a model for rotating convection. "International Journal of Bifurcation and Chaos", v. 14 (n. 1); pp. 107-117. ISSN 0218-1274. https://doi.org/10.1142/S0218127404009107.

Descripción

Título: Hexagonal patterns in a model for rotating convection
Autor/es:
  • Madruga Sánchez, Santiago
  • Pérez-García, Carlos
Tipo de Documento: Artículo
Título de Revista/Publicación: International Journal of Bifurcation and Chaos
Fecha: Enero 2004
Volumen: 14
Materias:
Palabras Clave Informales: Rotating convection; pattern formation; hydrodynamic instability
Escuela: E.T.S.I. Aeronáuticos (UPM) [antigua denominación]
Departamento: Fundamentos Matemáticos de la Tecnología Aeronáutica [hasta 2014]
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (800kB) | Vista Previa

Resumen

We study a model equation that mimics convection under rotation in a fluid with temperature- dependent properties (non-Boussinesq (NB)), high Prandtl number and idealized boundary conditions. It is based on a model equation proposed by Segel [1965] by adding rotation terms that lead to a Kuppers-Lortz instability [Kuppers & Lortz, 1969] and can develop into oscillating hexagons. We perform a weakly nonlinear analysis to find out explicitly the coefficients in the amplitude equation as functions of the rotation rate. These equations describe hexagons and os- cillating hexagons quite well, and include the Busse?Heikes (BH) model [Busse & Heikes, 1980] as a particular case. The sideband instabilities as well as short wavelength instabilities of such hexagonal patterns are discussed and the threshold for oscillating hexagons is determined.

Más información

ID de Registro: 21703
Identificador DC: http://oa.upm.es/21703/
Identificador OAI: oai:oa.upm.es:21703
Identificador DOI: 10.1142/S0218127404009107
URL Oficial: http://www.worldscientific.com/doi/abs/10.1142/S0218127404009107
Depositado por: Memoria Investigacion
Depositado el: 07 Abr 2014 14:43
Ultima Modificación: 21 Abr 2016 12:26
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM